Jump to content

Recent HPPD


rlopes
 Share

Recommended Posts

It's been just a week that my HPPD started, after a very terrifying Ayahuasca ceremony.

It's definitely improved since the first days.

Is it common that the first weeks will be significantly worse?

I think I was only so susceptible to this because I took Venlafaxine during 13 years (I was off of it for a few months before the ceremony). But I feel that my CNS is over excited, responding to every minor stimulae.

Edited by rlopes
  • Upvote 1
Link to comment
Share on other sites

Hi,

Firstly, welcome. I hope you find any advice you need here. This forum isn't as active as it once was, but luckily we have a search button so any question you have about HPPD has probably been asked in the past. It can prove useful.

I'd say the first weeks are worse in the sense of how terrified you are of the symptoms because you were expecting the trip to end, and it hasn't.

I'd say wait a month, and then report back what your symptoms are at that time.

The idea of an over-excited CNS is really a perfect description, un-medicated that's how I feel. I looked at your other post, and you mentioned photophobia. I notice that fluorescent lights are the absolute worst, is is the same for you? I'm just curious. When I first developed HPPD I'd avoid going to stores because I couldn't deal with the fluorescent lighting.

I doubt the Effexor made you pre-disposed to HPPD, but I suppose it's possible. Getting HPPD from a psychedelic is like Russian Roulette, it's random, I haven't seen any hard evidence as to who is per-disposed to develop it.

People have tried a variety of things for treatment of HPPD, but I don't want to bring any of them up because you said it's been a week. It might subside if you're lucky and remain drug-free. If it's been a month, then yes, medication/supplements should be discussed so you can cope better.

I'm hoping you're one of the lucky ones and that this fades with time. Be kind to yourself, stay healthy, watch things you find funny, anything to improve your mental health is important right now.

Link to comment
Share on other sites

Hi Swartz, thank you for your reply.

Quote

I notice that fluorescent lights are the absolute worst, is is the same for you? I'm just curious. When I first developed HPPD I'd avoid going to stores because I couldn't deal with the fluorescent lighting.

Yeah for sure. Everywhere I walk by with bright lights looks like Times Square 😂😂😂 And the fluorescent ones are the worst.

 

On 10/31/2020 at 6:54 PM, Swartz said:

I doubt the Effexor made you pre-disposed to HPPD, but I suppose it's possible. Getting HPPD from a psychedelic is like Russian Roulette, it's random, I haven't seen any hard evidence as to who is per-disposed to develop it.

Effexor's withdrawal, although very gradual, definitely made me overly sensitive to everything. It kept me numb when I was taking it, but when I quit it I didn't have my natural brain chemistry and structure that used to keep me in a regular state. Btw there are some studies that show that it will affect brain structure over the course of years.

 

Quote

People have tried a variety of things for treatment of HPPD, but I don't want to bring any of them up because you said it's been a week. It might subside if you're lucky and remain drug-free. If it's been a month, then yes, medication/supplements should be discussed so you can cope better.

I'm hoping you're one of the lucky ones and that this fades with time. Be kind to yourself, stay healthy, watch things you find funny, anything to improve your mental health is important right now.

Thanks a lot! It's been about 10 days now. The visuals are definitely softer than before, but still present. They get worse if I get anxious with anything. I will report back again later on.

  • Upvote 1
Link to comment
Share on other sites

Your point about Effexor is a good one, I'll read up on it. I do feel like SSRI's and SNRI's need to be done away with, they need new alternatives for treating depression IMO. I remember reading that they want to use anti-inflammatory's for depression in the future, I'm not sure if any Phamaceutical companies are working on it though.

10 days and having softer visuals is a very good thing. Keeping calm is definitely important, anxiety definitely does make it worse. Keep sober, keep calm, and do what you can to be happy. You might be one of the lucky ones, we'll find out with more time.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.